Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Will taking Nivalin affect the hemoglobin?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
My father is taking Nivalin will this drug effect his hemoglobin 15mg per day, age 72, weight 138 he alzheimer.
Posted Sat, 21 Apr 2012 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for writing to us.
Nivalin causes brain activation in patients with Alzheimer's disease. It helps in increasing the concentration of oxygenated hemoglobin in the brain as compared to the deoxygenated hemoglobin thus helping in increasing the brain activity.
Oxygenated and deoxygenated hemoglobin are two interchangeable forms of hemoglobin and does not affect the total concentration of hemoglobin in the body.
Galantamine ( Nivalin) does not trigger or help the hemoglobin synthesis in any way.
It is only given to help the better brain oxygenation to increase its function and to decrease the neuronal degeneration.
You need not worry about further rise in hemoglobin in your father's case.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Above answer was peer-reviewed by
Follow-up: Will taking Nivalin affect the hemoglobin? 25 hours later
Well his hemoglobin has drop to 5.5 is there something going on, but we did find out that in his blood their was a strain of lupus. Now is physician has order a XXXXXXX sed rate should he have a transfusion he doing very well I perfer to wait another week or two ...Waiting for you answer.. XXXXXXX
Answered by Dr. Rakhi Tayal 6 hours later

Thanks for writing again.

Sudden decrease in hemoglobin levels might be due to immunologic reasons or due to chronic blood loss like in piles or fissures. Your father needs a detailed evaluation to find out the cause. Please discuss this with his treating doctor.

Wishing you an early recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor